Alert archive / Florida / Tornado Warnings in 2010

Tornado Warning 3, NWS Melbourne, FL

January 21, 2010Volusia County, Florida

NWS Melbourne, FL issued this tornado warning at Jan 21, 2010, 4:40 PM EST for Volusia County, Florida. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 21, 2010, 4:40 PM EST (21:40 UTC)
Expired
Jan 21, 2010, 5:30 PM EST
In force
50 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 104 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 162 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1301 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
162 m²/s²
0-3 km storm-relative helicity
193 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

839 
WFUS52 KMLB 212140
TORMLB
FLC127-212230-
/O.NEW.KMLB.TO.W.0003.100121T2140Z-100121T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
440 PM EST THU JAN 21 2010

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL VOLUSIA COUNTY IN FLORIDA...
  THIS INCLUDES THE CITIES OF...NEW SMYRNA BEACH...SOUTH DAYTONA...  
  PORT ORANGE...ORANGE CITY...

* UNTIL 530 PM EST.

* AT 438 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR DE BARY... 
   MOVING NORTHEAST AT 35 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO      
LAKE HELEN...EDGEWATER...DELTONA...


THIS STORM IS CAPABLE OF PRODUCING A TORNADO AT ANY TIME. PEOPLE IN
THE PATH OF THIS STORM SHOULD ACT NOW IN ORDER TO PROTECT THEMSELVES.
DO NOT WAIT FOR THE TORNADO TO DEVELOP BEFORE ACTING...YOU MAY NOT
SEE OR HEAR ITS APPROACH. DO NOT GET CAUGHT OFF GUARD!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A STRONG BUILDING ON
THE LOWEST FLOOR...IN AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
KEEP AWAY FROM WINDOWS. GET UNDER A WORKBENCH OR OTHER PIECE OF
STURDY FURNITURE. USE BLANKETS OR PILLOWS TO COVER YOUR BODY.

EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.


&&

LAT...LON 2916 8099 2902 8088 2902 8087 2893 8082
      2893 8084 2897 8086 2898 8089 2893 8086
      2883 8129 2884 8135 2885 8136 2895 8134
      2898 8136 2918 8099
TIME...MOT...LOC 2139Z 245DEG 31KT 2887 8135

$$


GLITTO
3 follow-up statements
474 
WWUS52 KMLB 212151
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
451 PM EST THU JAN 21 2010

FLC127-212230-
/O.CON.KMLB.TO.W.0003.000000T0000Z-100121T2230Z/
VOLUSIA-
451 PM EST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR CENTRAL
VOLUSIA COUNTY...

AT 450 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A TORNADO.  THIS TORNADO WAS LOCATED BETWEEN ENTERPRISE AND 
ORANGE CITY...MOVING RAPIDLY NORTHEAST AT 45 MPH NEAR INTERSTATE 4.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DELTONA...CASSADAGA...LAKE HELEN...LAKE ASHBY...SPRUCE CREEK...PORT 
ORANGE...EDGEWATER AND NEW SMYRNA BEACH... 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 2916 8099 2902 8088 2902 8087 2893 8082
      2893 8084 2897 8086 2898 8089 2893 8086
      2883 8129 2884 8135 2885 8136 2895 8134
      2898 8136 2918 8099
TIME...MOT...LOC 2149Z 244DEG 37KT 2891 8125

$$


GLITTO
168 
WWUS52 KMLB 212211
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EST THU JAN 21 2010

FLC127-212230-
/O.CON.KMLB.TO.W.0003.000000T0000Z-100121T2230Z/
VOLUSIA-
511 PM EST THU JAN 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR CENTRAL
VOLUSIA COUNTY...

AT 510 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
DETECT A TORNADO.  THIS TORNADO WAS APPROACHING SPRUCE CREEK AND 
INTERSTATE 95 NEAR MILE MARKER 250...MOVING RAPIDLY NORTHEAST AT 45 
MPH TOWARD THE EAST COAST NEAR PONCE INLET AND WILBUR BY THE SEA.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPRUCE
CREEK...PORT ORANGE...EDGEWATER...NEW SMYRNA BEACH...SOUTH DAYTONA...
ALLANDALE...HARBOR OAKS...BETHUNE BEACH AND TURTLE MOUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EVACUATE MOBILE HOMES OR VEHICLES FOR MORE SUBSTANTIAL SHELTER. IF NO
SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING 
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 2905 8123 2918 8099 2916 8099 2902 8088
      2902 8087 2893 8082 2893 8084 2897 8086
      2898 8089 2893 8086 2887 8112
TIME...MOT...LOC 2207Z 244DEG 37KT 2899 8106

$$


GLITTO
685 
WWUS52 KMLB 212230
SVSMLB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
530 PM EST THU JAN 21 2010

FLC127-212238-
/O.EXP.KMLB.TO.W.0003.000000T0000Z-100121T2230Z/
VOLUSIA-
530 PM EST THU JAN 21 2010

...THE TORNADO WARNING FOR CENTRAL VOLUSIA COUNTY EXPIRED AT 530 PM 
EST...

THE SEVERE STORM THAT PROMPTED THE WARNING HAD EXITED THE WARNING 
AREA AND MOVED OFFSHORE...THUS THE WARNING HAS BEEN ALLOWED TO 
EXPIRE.

LAT...LON 2905 8123 2918 8099 2916 8099 2902 8088
      2902 8087 2893 8082 2893 8084 2897 8086
      2898 8089 2893 8086 2887 8112
TIME...MOT...LOC 2228Z 244DEG 37KT 2908 8084

$$


GLITTO

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this tornado warning went out at Jan 21, 2:45 PM EST, 1 hour 55 minutes earlier.

Area forecast discussion, Jan 21, 2:45 PM EST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
245 PM EST THU JAN 21 2010

.DISCUSSION...
...RAIN CHANCES INCREASING TONIGHT WITH POTENTIAL FOR A FEW
STRONG TO SEVERE STORMS NORTH OF I-4 THROUGH EARLY THIS EVENING...

TONIGHT...BAND OF CONVECTION OVER NORTH FL EXTENDING INTO THE NE
GULF WILL MOVE MORE EASTWARD AS WINDS BECOME MORE UNIDIRECTIONAL
WITH HEIGHT. THIS WILL SLOW THE PROGRESSION OF THIS LINE TOWARDS CENTRAL
FLORIDA WITH IT REACHING NEAR LAKE AND VOLUSIA COUNTIES TOWARDS
SUNSET/EARLY EVE. DISCRETE CONVECTION SOUTH OF THIS BAND HAS
BEGUN TO DEVELOP AND WILL MOVE ACROSS NRN COUNTIES THROUGH LATE
AFTERNOON. AS CONVECTIVE BAND REACHES NRN CENTRAL FLORIDA IT WILL
BEGIN TO WEAKEN...ESPECIALLY SOUTH OF THE CAPE. WITH STRONG 500MB
FLOW AND MARGINAL CAPE VALUES CAN NOT RULE OUT A SMALL THREAT FOR
ISOLATED STRONG/MARGINALLY SEVERE THUNDERSTORMS FROM THE I-4
CORRIDOR NORTHWARD.

MAIN STORM THREAT STILL LOOKS LIKE STRAIGHT LINE WIND GUSTS WITH
MORE UNIDIRECTIONAL WINDS WITH HEIGHT. THIS THREAT SHOULD DIMINISH
BEFORE MIDNIGHT TONIGHT. HAVE LIKELY POPS 60-70% OVER THE NORTH
EXTENDING DOWN TOWARDS VERO BEACH AND NRN OKEECHOBEE COUNTY WITH
50 POPS FARTHER SOUTH.

FRIDAY...A CHANCE FOR SHOWERS WILL CONTINUE AHEAD OF THE SLOWER
PROGRESSING FRONTAL BOUNDARY THAT WILL CROSS THE AREA DURING THE
DAY. HAVE INCREASED POPS AS GFS/NAM HAVE BEGUN TO SHOW A SLOWER
MOVEMENT OF THIS BOUNDARY AND ARRIVAL OF DRIER AIR WITH 30% OVER
THE NORTH AND 40% SOUTH OF ORLANDO METRO AREA. SHOULD START TO SEE
RAIN CHANCES ENDING OVER THE FAR NORTH WITH CLOUDS CLEARING BY
LATE AFT AS FRONT CONTINUES TO HEAD SOUTH.

FRI NIGHT-MON...TRANSITION TO COOLER AND DRIER CONDITIONS LATE IN
THE WEEK WITH SHORTWAVE RIDGE TRANSITING THE AREA BEHIND DEPARTING
COLD FRONT. RATHER PROGRESSIVE PATTERN IN PLACE WL CREATE AN EARLY
RETURN TO ONSHORE FLOW DURING SATURDAY WITH SLOW LL MOISTURE
RECOVERY AS MARINE INFLUENCE BEGINS. BECOMING WARM AND BREEZY
SUNDAY WITH BRISK RETURN FLOW AHEAD OF NEXT FEATURE OF
INTEREST...A DEEP MID LATITUDE TROUGH ANCHORED OVER THE GREAT
LAKES. SCT SHOWERS AND A FEW STORMS IN FORECAST FOR APCH OF NEXT
FRONT FOR LATE SUNDAY AND INTO EARLY MONDAY.

NEXT WEEK...FRONTAL PSG MONDAY WILL BRING AN EXTENDED PERIOD OF
DRYER AND COOL CONDITIONS WELL INTO THE WEEK AS LARGE HIGH
PRESSURE BUILDS OVER THE EASTERN STATES AND EVENTUALLY MOVES OUT
OVER THE WESTERN ATLC. STEADY VEERING OF WINDS WILL LEAD TO A WARMING
TREND PAST MIDWEEK WITH NO FORESEEABLE PRECIPITATION THROUGH AT LEAST
THURSDAY.

&&

.AVIATION...
GUSTY SOUTH TO SOUTHWEST WINDS UP TO 15-20 KTS WILL PERSIST INTO
EARLY THIS EVENING. A LINE OF CONVECTION WELL AHEAD OF A COLD
FRONT WILL SLOWLY SAG SOUTH INTO EAST CENTRAL FLORIDA TONIGHT.
EXPECT DETERIORATING CONDITIONS TONIGHT WITH CIGS LOWERING TO IFR
LATE TONIGHT INTO FRIDAY MORNING AS CONVECTION CONTINUES OVER THE
AREA AHEAD OF THE APPROACHING COLD FRONT.

&&

.MARINE...ELEVATED S/SW WINDS WILL CONTINUE TONIGHT WELL AHEAD OF A
COLD FRONTAL BOUNDARY THAT WILL MOVE TOWARD THE AREA FRIDAY. WIND
SPEEDS UP TO AROUND 20 KTS OFFSHORE AND SEAS UP TO 6-7 FT CAN
STILL BE EXPECTED THROUGH AT LEAST LATE TONIGHT BUT LOOKS TO
DIMINISH DURING THE DAY FRIDAY. WILL CONTINUE SCA INTO FRI AFT BUT
MAY NEED TO CANCEL ADVISORY EARLIER THAN THAT IF WINDS AND SEAS
CONTINUE TO DECREASE JUST AHEAD OF THE WEAK FRONTAL BOUNDARY.

FRONT IN PROCESS OF CLEARING AREA LATE FRIDAY WILL LEAD TO BRISK
WEST TO NW FLOW OVER THE OUTER WATERS. WINDS AND SEAS DIMINISH
BRIEFLY SATURDAY UNDER INFLUENCE OF HIGH PRESSURE. APPROACH OF
NEXT FRONT ON SUNDAY WILL ONCE AGAIN INCREASE WINDS AND SEAS OVER
THE MARINE AREA AND HEADLINES WILL BE LIKELY FOR MOST IF NOT ALL
OF THE MARINE AREA INTO MONDAY BEHIND THIS STRONGER COLD FRONT.

&&

.FIRE WEATHER...BAND OF SHRA/ISO TSRA WILL MOVE INTO CENTRAL FL
THROUGH EARLY EVENING AND PUSH SOUTHWARD OVER THE AREA OVERNIGHT.
FRONT WILL CROSS THE AREA LATER IN THE DAY FRIDAY WITH A CHANCE OF
SHOWERS CONTINUING. WINDS WILL DECREASE SLIGHTLY AHEAD OF THE FRONT
AND BECOMING MORE W/SW BUT REMAIN ELEVATED ENOUGH TO CONTINUE TO
SUPPORT DECENT DISPERSION DURING THE AFT TOMORROW.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  64  77  53  74 /  70  30  10  10
MCO  64  78  56  76 /  70  30  10  10
MLB  66  79  57  75 /  70  40  10  10
VRB  68  80  57  78 /  60  40  10  10
LEE  64  77  52  75 /  70  30  10  10
SFB  64  79  54  77 /  70  30  10  10
ORL  65  78  57  75 /  70  30  10  10
FPR  66  80  58  78 /  50  40  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...LAKE WIND ADVISORY UNTIL 7 PM EST THIS EVENING FOR COASTAL
     VOLUSIA-INDIAN RIVER-INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-
     NORTHERN LAKE-OKEECHOBEE-ORANGE-OSCEOLA-SEMINOLE-SOUTHERN
     BREVARD-SOUTHERN LAKE-ST. LUCIE.

AM...SMALL CRAFT ADVISORY UNTIL 4 PM EST FRIDAY FOR WATERS FROM
     FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
     OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
     60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
     SEBASTIAN INLET 20 TO 60 NM OFFSHORE.

&&

SHORT TERM...WEITLICH
LONG TERM....PENDERGRAST
AVIATION...WEITLICH/VAN DYKE
Hazardous weather outlook, Jan 21, 5:45 AM EST, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
545 AM EST THU JAN 21 2010

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-212200-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
545 AM EST THU JAN 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...HIGH WIND IMPACT...
SOUTHERLY WINDS WILL INCREASE TO AROUND 20 MPH WITH OCCASIONAL
GUSTS TO 30 MPH. THIS WILL POSE A DANGER TO BOATERS ON OPEN AREAS
...SUCH AS INLAND LAKE OR THE INTRACOASTAL WATERWAY. A LAKE WIND
ADVISORY IS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM TONIGHT.

...RIP CURRENT IMPACT...
FOR THOSE BRAVE ENOUGH TO ENTER THE CHILLY SURF...THERE IS A
MODERATE RISK FOR RIP CURRENTS TODAY DUE TO A SMALL LONG PERIOD
SWELL. CHECK WITH THE BEACH PATROL FOR ADDITIONAL INFORMATION.
ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD...AND NEVER SWIM ALONE.

...THUNDERSTORM IMPACT...
LIGHTNING STORMS WILL BE POSSIBLE IN EAST CENTRAL FLORIDA FROM
LATE AFTERNOON THROUGH TONIGHT AS A LOW PRESSURE TROUGH MOVES INTO
NORTH FLORIDA LATE TODAY...AND THEN CENTRAL FLORIDA TONIGHT. THE
BEST CHANCE FOR STORMS FROM LATE AFTERNOON TO SUNSET WILL BE NORTH
OF INTERSTATE 4 ...WITH THE CHANCE FOR STORMS INCREASING AFTER
SUNSET FROM BREVARD AND OSCEOLA COUNTIES SOUTH TO LAKE OKEECHOBEE
AND JUPITER. DUE TO INCREASING LOW LEVEL WINDS AND SHEAR...A FEW
STRONG TO SEVERE STORMS...EVEN AN ISOLATED TORNADO...COULD OCCUR
FROM OSCEOLA AND BREVARD COUNTIES NORTHWARD...WITH THE GREATEST
CHANCE OVER LAKE AND VOLUSIA COUNTIES.

...MARINE THUNDERSTORM GUST IMPACT...
ANY STRONG OR SEVERE STORMS THAT DO FORM WILL IMPACT INLAND LAKES
AS WELL AS THE INTRACOASTAL AND NEARSHORE ATLANTIC WATERS OF
BREVARD AND VOLUSIA COUNTIES FROM LATE AFTERNOON INTO THIS EVENING.
AN ISOLATED WATERSPOUT IS ALSO POSSIBLE.

...WIND AND SEA IMPACT...
SOUTH WINDS INCREASING TO 20 TO 25 KNOTS WILL PUSH SEAS UP TO 6 TO
7 FEET BEYOND WELL OFFSHORE FROM LATE AFTERNOON INTO FRIDAY MORNING.
A SMALL CRAFT ADVISORY IS IN EFFECT BEYOND 20 NAUTICAL MILES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A STRONG COLD FRONT IS FORECAST TO MOVE INTO CENTRAL FLORIDA ON
MONDAY. THIS FRONT WILL BE PRECEDED BY SHOWERS AND THUNDERSTORMS
...SOME OF WHICH COULD BE STRONG. AHEAD OF THIS NEXT FRONT...WINDS
AND SEAS WILL INCREASE OVER THE ATLANTIC SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

In the hours before

Special weather statement, Jan 21, 2:22 PM EST, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
222 PM EST THU JAN 21 2010

FLZ041-044-141-212000-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
222 PM EST THU JAN 21 2010

...THUNDERSTORMS RAPIDLY STRENGTHENING OVER NORTHERN LAKE COUNTY AND
APPROACHING NORTHWESTERN VOLUSIA COUNTY...

AT 220 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS STRENGTHENING FROM NEAR THE OCALA FOREST ALONG THE
LAKE AND MARION COUNTY LINE...MOVING QUICKLY EAST NORTHEAST AROUND
45 MPH TOWARD AREAS FROM PAISLEY TO LAKE GEORGE AND BARBERVILLE.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. BOATERS ON LAKE GEORGE SHOULD TAKE SAFE HARBOR FROM
THESE STORMS. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL
ALSO BE POSSIBLE IN LOCALIZED AREAS.

THE POTENTIAL WILL EXIST FOR THE STORMS TO BECOME SEVERE OR ACQUIRE
ROTATION. PERSONS SHOULD TAKE COVER FROM THESE RAPIDLY STRENGTHENING
STORMS.

52
Special weather statement, Jan 21, 3:25 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EST THU JAN 21 2010

FLZ047-054-212130-
INDIAN RIVER-SOUTHERN BREVARD COUNTY-
325 PM EST THU JAN 21 2010

...STRONG THUNDERSTORMS AFFECTING SOUTHEASTERN BREVARD COUNTY...
INDIAN RIVER COUNTY...

AT 321 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG STORM OVER FELLSMERE...MOVING NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE
FELLSMERE...BAREFOOT BAY...MICCO...ROSELAND...SEBASTIAN INLET
RECREATION AND VERO LAKE ESTATES.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 50 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO
BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.

MOSES
Special weather statement, Jan 21, 3:36 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
336 PM EST THU JAN 21 2010

FLZ041-044>046-144-212115-
INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN
LAKE COUNTY-
336 PM EST THU JAN 21 2010

...THUNDERSTORMS STRENGTHENING OVER LAKE COUNTY AND MOVING TOWARD
AREAS NEAR AND NORTH OF INTERSTATE 4...

AT 331 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG STORM OVER MASCOTTE...MOVING QUICKLY EAST NORTHEAST AT 45 MPH.

LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE OKAHUMPKA...LAKE
HARRIS...AND TAVARES. OTHER STORMS MAY RAPIDLY STRENGTHEN FROM
ORLANDO NORTH TO AROUND PAISLEY...AND MOVE TOWARD THE EAST NORTHESAT.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE
POSSIBLE IN LOCALIZED AREAS.

GLITTO
Local storm report, Jan 21, 4:16 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
416 PM EST THU JAN 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0312 PM     FUNNEL CLOUD     DAYTONA BEACH           29.21N 81.03W
01/21/2010                   VOLUSIA            FL   OFFICIAL NWS OBS

            FUNNEL CLOUD REPORTED FROM 312 PM TO 331 PM.

&&

MRT
Special weather statement, Jan 21, 4:18 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
418 PM EST THU JAN 21 2010

FLZ041-044-141-212215-
COASTAL VOLUSIA COUNTY-INLAND VOLUSIA COUNTY-NORTHERN LAKE COUNTY-
418 PM EST THU JAN 21 2010

...STRONG THUNDERSTORMS AFFECTING NORTH CENTRAL LAKE COUNTY...
NORTHERN VOLUSIA COUNTY...

AT 413 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED TWO
STRONG STORMS...5 MILES NORTHEAST OF LAKE GEORGE...AND 5 MILES
NORTHEAST OF MOSS BLUFF...MOVING EAST AT 40 MPH.

THESE STORMS WILL MOVE ACROSS NORTHERN LAKE AND VOLUSIA
COUNTIES...AFFECTING SR 40...I95...LAKE GEORGE...SEVILLE...AND
EVENTUALLY THE COASTAL SECTIONS OF VOLUSIA COUNTY NORTH OF ORMOND
BEACH AND ORMOND BY THE SEA.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

MOSES

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 3:43 AM ESTLake Wind AdvisoryMLBLake, Okeechobee, Orange, Osceola, Seminole, Volusia15 hr
Jan 21, 3:00 PM ESTSpecial Marine WarningMLB90 min
Jan 21, 3:02 PM ESTTornado WarningMLBVolusia12 min
Jan 21, 3:29 PM ESTSpecial Marine WarningMLB91 min
Jan 21, 3:54 PM ESTSevere Thunderstorm WarningMLBOrange, Seminole, Volusia28 min
Jan 21, 4:35 PM ESTTornado WarningMLBVolusia25 min
Jan 21, 4:45 PM ESTSpecial Marine WarningMLB2 hr
Jan 21, 5:41 PM ESTSevere Thunderstorm WarningMLBLake, Volusia49 min
Jan 21, 6:28 PM ESTSevere Thunderstorm WarningMLBVolusia51 min
Jan 21, 6:55 PM ESTSpecial Marine WarningMLB95 min

Nearby

Tornado Warnings in Florida, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.